PubMed · 2008 · 35 citations · 4 references
MedicineDermatologySports MedicineDermatopathologyHypersensitivityMusculoskeletal MedicineDrug-induced Skin ReactionsInflammatory DermatosesInflammatory Skin DiseasesInflammatory Skin DisordersSports InjuriesCutaneous Adverse EventsDiclofenac TherapyDrug-induced DermatitisIntramuscular Injection SafetyIntramuscular Injection TechniqueMuscle Histopathology After InjectionSports Dermatology
Nicolau Syndrome (also known as Embolia cutis medicamentosa and livedo-like dermatitis) is a rare but severe localized adverse drug reaction to a range of intra-muscular preparations. It manifests as acute pain, cutaneous, subcutaneous and intra-muscular inflammation and necrosis immediately following an injection, with potentially devastating sequelae. We describe the syndrome in a 21-year-old national level race walk athlete following an intramuscular diclofenac injection.
4
Monica Corazza, O Capozzi, Annarosa Virgili · Journal of the European Academy of Dermatology and Venereology · 2001 · 72 citations · Full text
Medicine, Dermatology, Surgery +9
Engin Şenel, Simin Ada, A. Tülin Güleç et al. · The Journal of Dermatology · 2007 · 27 citations
Medicine, Pharmacotherapy, Surgery +15